Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 71, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Dec 27, 2018, 10:48 AM CST for East Baton Rouge Parish, Louisiana. It took effect at Dec 27, 2018, 8:08 PM CST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 10:48 AM CST (16:48 UTC)
- In effect from
- Dec 27, 2018, 8:08 PM CST
- Expired
- Dec 29, 2018, 3:54 AM CST
- In force
- 32 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 22.52 ft at Dec 28, 2018, 9:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
897 WGUS44 KLIX 271648 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 1048 AM CST Thu Dec 27 2018 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-281800- /O.NEW.KLIX.FL.W.0071.181228T1200Z-181228T1800Z/ /CMTL1.1.ER.181228T1200Z.181228T1200Z.181228T1200Z.NO/ 1048 AM CST Thu Dec 27 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Comite River At Comite Joor Rd. * Until Friday December 28. * At 10:15 AM Thursday the stage was -1.6 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise to near flood stage Friday December 28. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114 3066 9103 $$
3 follow-up statements
335 WGUS84 KLIX 280146 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 746 PM CST Thu Dec 27 2018 ...The flood warning continues for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-290746- /O.EXT.KLIX.FL.W.0071.181228T0208Z-181230T0854Z/ /CMTL1.2.ER.181228T0208Z.181229T0000Z.181230T0254Z.NO/ 746 PM CST Thu Dec 27 2018 ...Flood Warning extended until Sunday, December 30... The Flood Warning continues for The Comite River At Comite Joor Rd. * Until Sunday, December 30. * At 7:15 PM Thursday the stage was 19.0 feet. * Moderate flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage by Thursday December, 27 and continue to rise to near 26.0 feet by Friday December, 28. The river will fall below flood stage by Saturday, December 29. * Impact...At 25.0 feet...Subdivisions between the Comite River and Beaver Bayou will have moderate flooding. High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114 3066 9103 $$
598 WGUS84 KLIX 281330 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 730 AM CST Fri Dec 28 2018 ...The flood warning continues for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-291546- /O.EXT.KLIX.FL.W.0071.000000T0000Z-181229T1546Z/ /CMTL1.1.ER.000000T0000Z.181228T1800Z.181229T0946Z.NO/ 730 AM CST Fri Dec 28 2018 The Flood Warning continues for The Comite River At Comite Joor Rd. * Until Saturday December 29. * At 7:15 AM Friday the stage was 22.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue rising to near 22.6 feet by Friday December 28. The river will fall below flood stage Saturday December 29. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114 3066 9103 $$
136 WGUS84 KLIX 290143 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 743 PM CST Fri Dec 28 2018 ...The flood warning continues for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-290954- /O.EXT.KLIX.FL.W.0071.000000T0000Z-181229T0954Z/ /CMTL1.1.ER.000000T0000Z.181228T1845Z.181229T0354Z.NO/ 743 PM CST Fri Dec 28 2018 The Flood Warning continues for The Comite River At Comite Joor Rd. * Until Saturday, December 29. * At 7:15 PM Friday the stage was 21.1 feet. * Minor flooding is occurring. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall to below flood stage by Friday, December 28. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114 3066 9103 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 8:16 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 27, 8:16 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
816 AM CST Thu Dec 27 2018
.SOUNDING DISCUSSION...
This morning's balloon launch was successful, and there were no
issues. Looking at the sounding, the overall atmospheric profile
is moist. There is a temperature inversion at the lower levels of
the atmosphere. The CAPE in the mixed layer is lower than average
for this time of year (67 J/kg), and the CIN is higher than
average for this time of year (-293 J/kg). This combination
indicates a lack of instability in the atmosphere this morning.
The vertical wind profile is varied with height. At the surface
and low levels, the wind is southerly. At the middle and upper
levels of the atmosphere, the winds are strong (90 knots) and
westerly. This turning of the winds with height indicates the
presence of shear in the atmosphere this morning. MSW
&&
.PREV DISCUSSION... /issued 355 AM CST Thu Dec 27 2018/
SHORT TERM...
First batch of rain is mostly through the CWA with just some
lingering showers over the coastal Mississippi counties. Winds are
fairly brisk and gusty as some gusts above 40 mph were measured,
leading to a few power outages. With sustained winds nearing 30 mph
in a few areas, a wind advisory will be issued for a few hours this
morning. In addition, lowering pressures and higher winds will cause
some coastal flood issues along the Mississippi Gulf Coast this
morning.
A break in the action is expected for the next few hours before rain
begins to develop again by late morning, ahead of the line moving in
from the west. With plenty of moisture in place, heavy rainfall
remains a concern today. The northern part of the CWA is now in a
moderate risk of excessive rainfall with the rest of the area
remaining in a slight risk. A flash flood watch remains in effect
for the entire forecast area through early Friday morning. Rainfall
amounts of 2-4 inches are now expected area wide with isolated
higher amounts possible. A few areas of 5 inch plus rainfall cannot
be ruled out at this time.
In addition to the heavy rainfall threat, some of the storms could
become severe with the main threat being strong winds and an
isolated tornado.
Rain chances remain high early Friday before tapering off some on
Friday evening and into Friday night.
LONG TERM...
The big concern continues to be the larger scale pattern through the
weekend as the frontal boundary will likely remain stalled out near
the central Gulf coast. Convective bursts of showers and at times
bands of thunderstorms with downpours are likely to occur over the
weekend and possibly exasperate any flooding and hydrological
issues. The flash flood watch may need to be extended into the
weekend depending on the amount of rain the area gets out of this
first system and the progression of front. Temperatures will
remain above normal to the southeast of the meandering frontal
boundary, but turning cooler behind the front by early next week.
AVIATION...
Most locations will remain generally MVFR today with some lowering
of cloud bases into IFR levels at times during heavy rainfall.
Thunderstorms expected to increase in coverage as frontal boundary
moves into area around 18Z in the western terminals, through
about 28/06Z in the eastern terminals. LLWS at this time should
abate around 11-12Z from west to east as wake low feature departs
the region.
24/RR
MARINE...
Rather strong winds being enhanced by wake depression low pressure
divot moving eastward through the metro New Orleans area this
morning. This feature will be along the MS coast by daybreak with
tides responding both pressure differential and onshore wind.
Synoptic scale pressure gradient to maintain strong onshore winds
this morning before relaxing a bit this afternoon as upper low
begins to lift into the Upper Mississippi Valley. This will cause
to frontal zone to elongate and become stationary along the coast
for lax winds Friday into Saturday. This may result in some sea
fog formation at times though ongoing intermittent rain may
disrupt fog developments. Onshore flow regime to linger through
Monday before a better surge advances into the gulf Monday night.
Small Craft Advisory conditions likely to return for much of
Tuesday.
24/RR
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Wind Advisory, Moderate Risk of Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 54 66 50 / 90 90 60 20
BTR 72 57 67 52 / 100 80 50 20
ASD 70 62 69 55 / 90 90 80 20
MSY 72 61 67 57 / 90 90 80 20
GPT 66 64 68 56 / 90 100 80 40
PQL 69 66 70 58 / 90 100 80 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-040-
046>050-056>072.
GM...Small Craft Advisory until 10 AM CST Friday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
MS...Flash Flood Watch through late tonight for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 10 AM CST Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
&&Hazardous weather outlook, Dec 27, 6:31 AM CST, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 631 AM CST Thu Dec 27 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 631 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through tonight. There is a Slight to Moderate risk of excessive rainfall through tonight. There is a Marginal to Slight risk of severe thunderstorms this afternoon and tonight along and ahead of a squall line and cold front. A Wind Advisory is in effect this morning for the Mississippi coastal counties. A Coastal Flood Advisory is in effect through mid-morning for the Mississippi coast. Small Craft Advisories are in effect through tonight for the coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Flash Flood Watch may be extended beyond Friday morning after further assessment of the stationary front and resultant rainfall can be made. Small Craft Advisory will remain in effect until mid-morning Friday. Small Craft Advisory conditions may occur again next Tuesday. Thunderstorms are possible next Monday night into Tuesday morning along and ahead of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through tonight for severe thunderstorm and heavy rain potential. Report any observed severe weather damage or flooding promptly to the NWS office in Slidell, Louisiana. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:05 PM CST | Special Weather Statement | LIX | Saint Helena | 55 min |
| Dec 27, 3:12 AM CST | Wind Advisory | LIX | Saint Bernard | 4 hr |
| Dec 27, 9:33 AM CST | Gale Warning | LIX | 5 hr | |
| Dec 27, 9:33 AM CST | Small Craft Advisory | LIX | 13 hr | |
| Dec 27, 10:20 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 6 hr |
| Dec 27, 10:47 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 43 min |
| Dec 27, 10:50 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Dec 27, 10:51 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany | 45 hr |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany | 60 hr |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 33 days |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany | 33 days |
| Dec 27, 11:29 AM CST | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 46 min |
| Dec 27, 11:36 AM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 24 min |
| Dec 27, 11:50 AM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 8 min |
| Dec 27, 12:53 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 37 min |
| Dec 27, 2:00 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Dec 27, 2:46 PM CST | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge | 5 hr |
| Dec 27, 2:56 PM CST | Areal Flood Advisory | LIX | Saint Tammany, Washington | 3 hr |
| Dec 27, 3:48 PM CST | Flash Flood Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 10 hr |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.